Alert archive / Virginia / Flash Flood Warnings in 2014
Flash Flood Warning 8, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 5, 2014, 2:58 AM EDT for Bland County, Tazewell County, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2014, 2:58 AM EDT (06:58 UTC)
- Expired
- Jun 5, 2014, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bland County, VA, Tazewell County, VA
The radar
The Roanoke radar (KFCX), 107 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 7.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1089 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
994
WGUS51 KRNK 050658
FFWRNK
VAC021-185-051300-
/O.NEW.KRNK.FF.W.0008.140605T0658Z-140605T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
258 AM EDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN BLAND COUNTY IN SOUTHWEST VIRGINIA...
TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 900 AM EDT THURSDAY
* AT 256 AM EDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. ONE TO TWO INCHES OF
RAIN HAVE ALREADY FALLEN SINCE 2 AM...WITH AN ADDITIONAL INCH
POSSIBLE THROUGH 4 AM. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BLAND...
BLUEFIELD...
TAZEWELL...
CERES...
AND BASTIAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO SEE THE
FLOODING. IF FLASH FLOODING IS OBSERVED...MOVE UP TO HIGHER GROUND
QUICKLY. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3720 8176 3720 8168 3721 8155 3726 8150
3727 8142 3729 8140 3713 8102 3704 8120
3703 8126 3697 8135 3696 8138 3701 8144
3699 8146 3702 8147 3701 8151 3717 8184
$$
163 follow-up statements
960
WGUS71 KRNK 050831
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
431 AM EDT THU JUN 5 2014
VAC021-185-051300-
/O.CON.KRNK.FF.W.0008.000000T0000Z-140605T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAND VA-TAZEWELL VA-
431 AM EDT THU JUN 5 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM EDT
THURSDAY FOR
CENTRAL BLAND AND NORTHEASTERN TAZEWELL COUNTIES...
AT 429 AM EDT...DOPPLER RADAR INDICATED THAT THE HEAVIEST
THUNDERSTORM ACTIVITY IS EXITING THE WARNING AREA. HOWEVER...2 TO 3
INCHES OF RAIN FELL WITHIN A 2 HOUR PERIOD. RUNOFF FROM THIS HEAVY
RAIN WILL CONTINUE TO ACCUMULATE IN AREA CREEKS AND STREAMS...
POSSIBLY PUSHING THEM OUT OF THEIR BANKS DURING THE REMAINDER OF THE
NIGHT...AFFECTING NEARBY ROADWAYS AND PROPERTY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BLAND...
BLUEFIELD...
BASTIAN...
AND BURKES GARDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO SEE THE
FLOODING. IF FLASH FLOODING IS OBSERVED...MOVE UP TO HIGHER GROUND
QUICKLY. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3721 8155 3726 8150 3727 8142 3729 8140
3713 8102 3704 8120 3720 8172 3720 8168
$$
16739
WGUS71 KRNK 051108
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
708 AM EDT THU JUN 5 2014
VAC021-185-051300-
/O.CON.KRNK.FF.W.0008.000000T0000Z-140605T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAND VA-TAZEWELL VA-
708 AM EDT THU JUN 5 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM EDT
THURSDAY FOR
CENTRAL BLAND AND NORTHEASTERN TAZEWELL COUNTIES...
AT 704 AM EDT...DOPPLER RADAR INDICATED SHOWERS WITH EMBEDDED
THUNDERSTORMS PRODUCING HEAVY RAIN MOVING BACK INTO THE WARNED AREA.
2 TO 3 INCHES OFF RAIN HAS FALLEN AROUND THE TIPTOP AREA...SOUTHEAST
TOWARD BLUEFIELD. THERE HAVE BEEN NO REPORTS OF FLOODING...BUT AN
ADDITIONAL INCH OF RAIN WILL CAUSE SOME LOCALIZED FLASH FLOODING TO
OCCUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BLAND...
BLUEFIELD...
TAZEWELL...
BASTIAN...
AND BURKES GARDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3721 8155 3726 8150 3727 8142 3729 8140
3713 8102 3704 8120 3720 8172 3720 8168
$$
WP967
WGUS71 KRNK 051223
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
823 AM EDT THU JUN 5 2014
VAC021-185-051232-
/O.CAN.KRNK.FF.W.0008.000000T0000Z-140605T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAND VA-TAZEWELL VA-
823 AM EDT THU JUN 5 2014
...THE FLASH FLOOD WARNING FOR
CENTRAL BLAND AND NORTHEASTERN TAZEWELL COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3721 8155 3726 8150 3727 8142 3729 8140
3713 8102 3704 8120 3720 8172 3720 8168
$$
11What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 1:41 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 5, 1:41 AM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 141 AM EDT THU JUN 5 2014 .SYNOPSIS... A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE AREA TODAY. HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST BY FRIDAY. && .NEAR TERM /THROUGH TODAY/... AS OF 130 AM EDT THURSDAY... STRONG STORMS STILL LINED UP FROM ERN KY INTO FAR SW VA/SE WV. HOWEVER...NOT SEEING ANY LOW LVL ROTATION. COLLABORATION WITH THE STORM PREDICTION CENTER WILL LEAD TO US CANCELLING THE TORNADO WATCH BY 2 AM. LOOKING AT MORE A LOCALIZED FLASH FLOOD THREAT AS STORMS LINED UP WEST TO EAST WITH TRAINING OF CELL. INSTABILITY IS LESSENING SO ACTIVITY SHOULD WEAKEN THROUGH THE MORNING. PREVIOUS VALID DISCUSSION... DEPENDING ON WHAT HAPPENS TONIGHT...THURSDAY MAY OR MAY NOT REVEAL MUCH IN THE WAY OF A SEVERE STORM THREAT. IF THE OUTFLOW CLEARS THE FORECAST AREA BEFORE REDEVELOPMENT TAKES PLACE THURSDAY AFTERNOON...THE FORECAST WILL BE GREATLY SIMPLIFIED WITH ONLY SCATTERED SHOWERS ALONG THE ACTUAL SURFACE FRONT WHICH WILL MOVE FROM NORTH TO SOUTH ACROSS THE FORECAST AREA DURING THE DAY. WILL MAINTAIN CHC THREAT FOR SHOWERS AND STORMS THURSDAY...BUT TREND SHOULD BE FOR CLEARING AS WE TRANSITION INTO A DIFFERENT AIRMASS THURSDAY NIGHT...HIGH PRESSURE BUILDING INTO THE AREA FROM THE NORTH. TEMPERATURES TONIGHT LOOK VERY MILD WITH DEWPOINTS KEEPING READINGS ABOVE 60. WENT BLO MAV GUIDANCE THURSDAY WITH THE THINKING THERE WILL BE CONSIDERABLE DEBRIS CLOUDINESS AND LESS SOLAR INSOLATION. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... AS OF 310 PM EDT WEDNESDAY... SEVERAL WAVES ALONG THE FRONTAL BOUNDARY WILL STALL IT FROM TEXAS EASTWARD TO SOUTH CAROLINA THURSDAY NIGHT. MEANWHILE...A 1018 MB HIGH PRESSURE CENTER WILL BUILD SOUTHEAST FROM THE GREAT LAKES. LOW TEMPERATURES THURSDAY NIGHT WILL RANGE FROM THE UPPER 40S IN THE COOLER MOUNTAIN VALLEYS TO THE LOWER 60S IN THE PIEDMONT. AN UPPER LEVEL DISTURBANCE WILL TRAVEL EAST ALONG THE FRONT TO CROSS THE APPALACHIANS FRIDAY AFTERNOON AND EVENING. FORECAST CHALLENGE IS HOW FAR NORTH DOES THE MOISTURE AND CONVECTION SPREAD. THE NAM REMAINS THE MOST AGGRESSIVE AND FURTHER NORTH WITH THE CONVECTION IN CONTRAST TO THE GFS/ECMWF. HOWEVER...THE GFS DOES PIVOT MOISTURE NORTH ALONG THE SOUTHERN BLUE RIDGE FRIDAY NIGHT. KEPT SOME LIGHT POPS ACROSS SOUTHERN PORTIONS OF FORECAST AREA INTO FRIDAY NIGHT. HIGH TEMPERATURES FRIDAY WILL VARY FROM THE MID 70S IN THE MOUNTAINS TO THE LOWER 80S IN THE PIEDMONT. LOWS FRIDAY NIGHT WILL VARY FROM THE UPPER 40S IN THE NORTHWEST MOUNTAINS TO THE LOWER 60S IN THE SOUTHEAST. BY SATURDAY...HIGH PRESSURE WILL SHIFT EAST OFFSHORE...RESULTING IN A LIGHT SOUTHEASTERLY FLOW THAT WILL RETURN ATLANTIC MOISTURE TO OUR AREA. WITH ADDITIONAL MOISTURE AND SOME LIFT...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ESPECIALLY WITH AFTERNOON HEATING ACROSS THE MOUNTAINS...ALTHOUGH AN UPPER LEVEL RIDGE BUILDING IN FROM THE WEST MAY HINDER CONVECTION. HIGHS ON SATURDAY WILL GENERALLY BE FROM THE UPPER 70S IN THE WEST TO THE MID 80S IN THE EAST. AS CLOUD COVER DIMINISHES DURING THE EVENING...MAY SEE PATCHY FOG DEVELOP SATURDAY NIGHT...ESPECIALLY IN AREAS THAT RECEIVED HEAVIER RAIN. LOW TEMPERATURES SATURDAY NIGHT INTO SUNDAY MORNING WILL VARY FROM THE MID 50S IN THE MOUNTAINS TO THE LOWER 60S IN THE PIEDMONT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 310 PM WEDNESDAY... LOW PRESSURE OVER THE GREAT LAKES SUNDAY WILL LIFT NORTH PULLING A WARM FRONT NORTHWARD ACROSS REGION WITH AN INCREASING CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS. KEPT THE HIGHEST POPS ACROSS THE NORTHWEST PORTION OF FORECAST AREA SUNDAY. BY SUNDAY NIGHT...THE WARM FRONT PUSHES NORTH INTO SOUTHERN NEW ENGLAND WITH THE COLD FRONT GENERALLY ALONG THE OHIO RIVER. THE COLD FRONT PUSHES EAST ACROSS THE AREA ON MONDAY AND STALLS ACROSS SOUTHERN PORTIONS OF FORECAST MONDAY NIGHT AS A WAVE SLIDE EAST ALONG THE BOUNDARY. LOW PRESSURE CENTER LIFTS NORTH INTO NEW ENGLAND TUESDAY WITH COLD FRONT EXTENDING SOUTHWEST TO TENNESSEE. HIGH PRESSURE WILL BUILD ACROSS THE MID ATLANTIC REGION ON WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE MAINLY DURING THE AFTERNOON AND EVENING HOURS FOR EARLY NEXT WEEK. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... AS OF 130 AM EDT THURSDAY.. WATCHING RADAR SHOWS THAT LYH/LWB AND BLF ARE IN LINE FOR SHRA/TSRA EARLY ON BEFORE CONVECTION WEAKENS BY 09Z. BLF WILL BE THE MOST IN LINE TO SEE THUNDERSTORMS AS CONVECTION IS FADING NEAR LWB AND LYH. OVERALL THIS MORNING LOOKING AT VARIABILITY WITH RESPECT TO CIGS/VSBYS. OUTSIDE ANY STORMS SKIES WILL BE SCT/BKN BUT WITH AREAS THAT RECEIVED RAINFALL FOG MAY FORM. CONFIDENCE IS MEDIUM THAT AT LEAST ALL SITES GET MVFR CONDITIONS THROUGH 12-14Z. QUESTION IS CIG VS VSBY. MODELS SHOW MORE POTENTIAL FOR LOWER CIGS AS MIXING OF WINDS KEEPS FOG LIMITED. FROPA LOOKS TO OCCUR AROUND 12Z FROM LWB-ROA-LYH AND DAN/BLF 12-15Z. ONCE THE FRONT MOVES ACROSS THERE WILL BE A BRIEF GUST OF WIND AT THE AIRPORTS BUT ONLY ROA/BCB SHOULD SEE THE HIGHER GUSTS OF 20KTS. SKIES SHOULD START TO SCATTER OUT TO VFR NLT 15-18Z...HOLDING ON LONGER AT BLF. HIGH PRESSURE WORKS IN FROM THE NORTH THIS AFTERNOON/EVENING TURNING WINDS AROUND MORE TO THE NORTH AND THEN NORTHEAST WITH SPEEDS SUBSIDING TO UNDER 5 KNOTS. EXTENDED AVIATION DISCUSSION... HIGH PRESSURE BUILDING IN FROM THE NORTH THURSDAY NIGHT. ASIDE FROM POTENTIAL FOG LATE NIGHT FOG EXPECT VFR CONDITIONS INTO SATURDAY. BY SUNDAY WARM FRONT LIFTS NORTH ACROSS THE AREA WITH POTENTIAL FOR MORE SHOWERS AND STORMS AND SUB VFR WX INTO MONDAY. && .EQUIPMENT... AS OF 800 PM EDT WEDNESDAY... APPEARS COMMUNICATIONS ISSUES HAVE BEEN RESOLVED AT LYNCHBURG. THE LYH OBSERVATION HAS ALL ELEMENTS BEING REPORTED AT THIS TIME. THE THUNDER SENSOR AT BLUEFIELD IS NOT OPERATING. THUNDERSTORMS WILL NOT BE REPORTED IN THE BLF OBSERVATION UNTIL THIS EQUIPMENT HAS BEEN REPAIRED. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/PM NEAR TERM...AMS/PM/WP SHORT TERM...KK LONG TERM...KK AVIATION...DS/MBS/WP EQUIPMENT...AMS
Hazardous weather outlook, Jun 5, 1:54 AM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 154 AM EDT THU JUN 5 2014 NCZ003>006-019-020-VAZ011-013-014-017>020-022>024-032>035-043>047- 058-059-WVZ043>045-060600- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-GILES-PULASKI- MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-SUMMERS-MONROE- GREENBRIER- 154 AM EDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009-010-012-015-016-WVZ042-060600- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-CARROLL- MERCER- 154 AM EDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. STRONG STORMS WILL BE POSSIBLE THROUGH LATE NIGHT. GUSTY WINDS AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 4, 10:02 PM EDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1002 PM EDT WED JUN 4 2014
NCZ019-050215-
WILKES NC-
1002 PM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTH CENTRAL WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 1015 PM EDT
* AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR BOOMER...MOVING TO THE
SOUTHEAST AT 30 MPH.
* PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* THIS STORM WILL REMAIN OVER SOUTH CENTRAL WILKES COUNTY.
LAT...LON 3602 8134 3605 8140 3605 8139 3606 8140
3609 8135 3603 8116 3603 8127 3600 8133
TIME...MOT...LOC 0158Z 294DEG 25KT 3605 8132
DSLocal storm report, Jun 4, 10:07 PM EDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1007 PM EDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 1 NW COVINGTON CITY 37.80N 80.00W
06/04/2014 ALLEGHANY VA 911 CALL CENTER
ONE TREE DOWN ON ROUTE 60 WEST OF COVINGTON
&&
PWLocal storm report, Jun 4, 10:10 PM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1010 PM EDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 5 NNE COVINGTON CITY 37.85N 79.97W
06/04/2014 ALLEGHANY VA 911 CALL CENTER
ONE TREE DOWN ON ROUTE 220 NORTH OF COVINGTON
&&
PWLocal storm report, Jun 4, 10:22 PM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1022 PM EDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 2 NW CLIFTON FORGE CITY 37.84N 79.85W
06/04/2014 ALLEGHANY VA 911 CALL CENTER
ONE TREE DOWN ON SULPHUR SPRINGS ROAD
&&
PWSpecial weather statement, Jun 4, 11:01 PM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1101 PM EDT WED JUN 4 2014
NCZ006-VAZ044-058-050330-
CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-
1101 PM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 1130 PM EDT
* AT 1100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR DANVILLE CITY...MOVING TO THE
EAST AT 40 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
BLAIRS...
DANVILLE CITY...
TURBEVILLE...
GATEWOOD...
AND DANVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3657 7952 3670 7948 3665 7898 3654 7905
3654 7914 3644 7915
TIME...MOT...LOC 0259Z 284DEG 41KT 3661 7941
16Special weather statement, Jun 5, 2:01 AM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
201 AM EDT THU JUN 5 2014
VAZ007-010>012-WVZ042-050700-
TAZEWELL VA-GILES VA-BLAND VA-WYTHE VA-MERCER WV-
201 AM EDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN GILES COUNTY IN SOUTHWEST VIRGINIA...
BLAND COUNTY IN SOUTHWEST VIRGINIA...
NORTHWESTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA...
SOUTHERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 300 AM EDT
* AT 157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A BAND OF VERY HEAVY RAIN MOVING EAST FROM MCDOWELL
COUNTY IN WEST VIRGINIA TOWARD EASTERN TAZEWELL AND
SOUTHERN MERCER COUNTIES.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
ROCKY GAP...
BLAND...
BLUEFIELD...
BURKES GARDEN...
AND CLEAR FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS HEAVY RAIN HAS FORMED UP ALONG A LINE...AND WILL PASS OVER THE
SAME LOCATIONS REPEATEDLY. IF THE HEAVY RAIN PASSES OVER THE SAME
LOCATIONS FOR AN EXTENDED PERIOD OF TIME...A FLASH FLOOD WARNING MAY
BE NEEDED. MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL
INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3721 8155 3723 8151 3726 8150 3727 8144
3727 8142 3731 8140 3732 8137 3742 8131
3728 8081 3692 8113 3720 8167
TIME...MOT...LOC 0556Z 289DEG 20KT 3725 8139
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:07 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 53 min |
| Jun 4, 8:08 PM EDT | Special Weather Statement | RNK | Bedford | 22 min |
| Jun 4, 8:21 PM EDT | Special Weather Statement | RNK | Giles | 54 min |
| Jun 4, 8:29 PM EDT | Special Weather Statement | RNK | Wythe | 31 min |
| Jun 4, 8:39 PM EDT | Special Weather Statement | RNK | Bedford | 36 min |
| Jun 4, 8:49 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 56 min |
| Jun 4, 9:11 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 34 min |
| Jun 4, 9:16 PM EDT | Special Weather Statement | RNK | City of Radford | 44 min |
| Jun 4, 9:17 PM EDT | Special Weather Statement | RNK | Bedford | 28 min |
| Jun 4, 9:25 PM EDT | Areal Flood Advisory | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 3 hr |
| Jun 4, 9:32 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, City of Covington | 36 min |
| Jun 4, 9:35 PM EDT | Special Weather Statement | RNK | Carroll | 25 min |
| Jun 4, 9:46 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 29 min |
| Jun 4, 9:47 PM EDT | Special Weather Statement | RNK | Amherst | 28 min |
| Jun 4, 11:01 PM EDT | Special Weather Statement | RNK | City of Danville | 29 min |
| Jun 5, 12:52 AM EDT | Flash Flood Warning | RNK | Alleghany | 6 hr |
| Jun 5, 2:01 AM EDT | Special Weather Statement | RNK | Bland | 59 min |
| Jun 5, 3:30 AM EDT | Special Weather Statement | RNK | Floyd | 30 min |
| Jun 5, 5:53 AM EDT | Special Weather Statement | RNK | City of Galax | 67 min |
Nearby
Flash Flood Warnings in Virginia, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.